MAUDE Adverse Event Report: ORTHOFIX MEDICAL INC FIREBIRD SFS; PEDICAL SCREW, MODULAR

ORTHOFIX MEDICAL INC FIREBIRD SFS; PEDICAL SCREW, MODULAR
Catalog Number 44-5545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information provided states that the patient had spine fixation surgery in (b)(6) 2023.X-ray images taken in (b)(6) show a broken bone screw.A revision surgery was performed to remove/replace the broken screw.
 
Additional Manufacturer Narrative
The device was received and is currently pending evaluation.
 
Event or Problem Description
The device was returned for investigation.No ncmrs were associated with this lot or failure reported.Without the ln of the screw, a review of the dhr and ncmr database could not be completed.The 5.5x45mm modular bone screw and top loading body (pn: 44-5545 and 36-2101, ln: unk and o65) were returned for investigation.Information provided stated that there was an incident involving a firebird screw from a surgery done in february.Inspection of the returned product confirmed the screw was broken and the head of the screw was jammed in the top loading body.Numerous attempts were made to gather necessary additional information without success.Without additional radiographic images, it was not possible to assess the potential role of surgical technique or patient selection.Based on the limited information provided, it was not possible to determine the cause of this reported failure.This is the 1st occurrence of this reported failure mode for pn: 44-5545 in the past 2 years out of approximately (b)(4) units sold.The estimated occurrence rate is (b)(4), which corresponds to a level 2 (remote).This is the 1st occurrence of this reported failure mode for pn: 36-2101 in the past 2 years out of approximately (b)(4) units sold.The estimated occurrence rate is (b)(4), which corresponds to a level 1 (improbable).

Brand Name
FIREBIRD SFS
Common Device Name
PEDICAL SCREW, MODULAR
Manufacturer (Section D)
ORTHOFIX MEDICAL INC
3451 plano parkway
lewisville TX 75056
Manufacturer (Section G)
ORTHOFIX MEDICAL INC
3451 plano parkway
lewisville TX 75056
Manufacturer Contact
yolanda thompson
3451 plano parkway
lewisville, TX 75056
2149372291
MDR Report Key18257350
Report Number2183449-2023-00006
Device Sequence Number7060033
Product Code NKB
UDI-Device Identifier18257200113545
UDI-Public18257200113545
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K081684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number44-5545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale